Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 142, NWS Wichita, KS

June 5, 2014Montgomery County, Wilson County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 5, 2014, 7:18 AM CDT for Montgomery County, Wilson County, Woodson County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 7:18 AM CDT (12:18 UTC)
Expired
Jun 5, 2014, 8:15 AM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Montgomery County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:12 AM CDTTSTM WND GST 60Coffeyville Arpt, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:46 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 0.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WUUS53 KICT 051218
SVRICT
KSC125-205-207-051315-
/O.NEW.KICT.SV.W.0142.140605T1218Z-140605T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
718 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  WILSON COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 815 AM CDT

* AT 716 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHEAST OF EUREKA TO 5 MILES EAST OF
  SEVERY TO LONGTON TO CEDAR VALE...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...TORONTO...ELK CITY...FREDONIA...HAVANA...CANEY...
  BUFFALO...NEODESHA...INDEPENDENCE...TYRO...ALTOONA...DEARING...
  CHERRYVALE...LIBERTY...BUXTON...BATESVILLE...NEW ALBANY...
  COYVILLE...SYCAMORE AND ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3785 9596 3783 9553 3699 9552 3699 9596
TIME...MOT...LOC 1219Z 297DEG 45KT 3774 9621 3758 9609
          3740 9609 3710 9637

HAIL...1.25IN
WIND...70MPH

$$

COOK
3 follow-up statements
544 
WWUS53 KICT 051230
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 AM CDT THU JUN 5 2014

KSC125-205-207-051315-
/O.CON.KICT.SV.W.0142.000000T0000Z-140605T1315Z/
MONTGOMERY KS-WILSON KS-WOODSON KS-
730 AM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WOODSON...WILSON AND MONTGOMERY COUNTIES UNTIL 815 AM CDT...

AT 727 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM TORONTO...TO 7 MILES EAST OF LONGTON...TO 5 MILES 
SOUTHWEST OF SEDAN...AND MOVING SOUTHEAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...FREDONIA...ELK CITY...BUFFALO...HAVANA...NEODESHA...
ALTOONA...INDEPENDENCE...CANEY...TYRO...CHERRYVALE...DEARING...
LIBERTY...ROSE...BENEDICT...SYCAMORE...BOLTON...INDEPENDENCE AIRPORT
AND COFFEYVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3785 9596 3783 9553 3699 9552 3699 9596
TIME...MOT...LOC 1230Z 297DEG 45KT 3774 9587 3739 9591
          3707 9623

HAIL...1.50IN
WIND...80MPH

$$

KLEINSASSER
934 
WWUS53 KICT 051249
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT THU JUN 5 2014

KSC125-205-207-051315-
/O.CON.KICT.SV.W.0142.000000T0000Z-140605T1315Z/
MONTGOMERY KS-WILSON KS-WOODSON KS-
749 AM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WOODSON...WILSON AND MONTGOMERY COUNTIES UNTIL 815 AM CDT...

AT 746 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES EAST OF BUFFALO...TO INDEPENDENCE...TO 
HULAH...AND MOVING SOUTHEAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...TYRO...CHERRYVALE...DEARING...LIBERTY AND COFFEYVILLE
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3785 9596 3783 9553 3699 9552 3699 9596
TIME...MOT...LOC 1249Z 297DEG 45KT 3770 9555 3728 9564
          3696 9597

HAIL...1.00IN
WIND...80MPH

$$

KLEINSASSER
995 
WWUS53 KICT 051310
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
810 AM CDT THU JUN 5 2014

KSC207-051320-
/O.CAN.KICT.SV.W.0142.000000T0000Z-140605T1315Z/
WOODSON KS-
810 AM CDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOODSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3773 9595 3773 9552 3699 9553 3699 9596
TIME...MOT...LOC 1310Z 297DEG 45KT 3754 9527 3712 9537
          3681 9571

$$

KSC125-205-051315-
/O.CON.KICT.SV.W.0142.000000T0000Z-140605T1315Z/
MONTGOMERY KS-WILSON KS-
810 AM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON AND
MONTGOMERY COUNTIES UNTIL 815 AM CDT...

AT 809 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ERIE TO 5 MILES NORTH OF EDNA TO 8 MILES SOUTHEAST OF
WANN...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3773 9595 3773 9552 3699 9553 3699 9596
TIME...MOT...LOC 1310Z 297DEG 45KT 3754 9527 3712 9537
          3681 9571

HAIL...<.75IN
WIND...70MPH

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:46 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 5, 5:46 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
546 AM CDT THU JUN 5 2014

...UPDATED FOR 12Z AVIATION DISCUSSION...

.MESOSCALE DISCUSSION...
ISSUED AT 514 AM CDT THU JUN 5 2014

SEVERAL CLUSTERS OF PROGRESSIVE WIND PRODUCING STORMS AND
SOME WITH VERY LARGE HAIL...POSSIBLY WIND DRIVEN...CONTINUE
TO AFFECT CENTRAL KANSAS. DESTRUCTIVE WINDS OF NEAR 75 MPH
HAVE ALREADY BEEN REPORTED AS WELL AS UP TO BASEBALL SIZE
HAIL. VERY HEAVY RAINFALL AND REPEAT STORM CORES WILL PRODUCE
MINOR LOWLAND FLOODING AS WELL. THE SOUTHERN EDGE OF THIS COMPLEX
STILL LOOKS TO AFFECT AT LEAST THE NORTHERN PART OF THE WICHITA
METRO AREA AND PERHAPS A BIT FURTHER SOUTH OVER THE NEXT COUPLE OF
HOURS.

KED

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 246 AM CDT THU JUN 5 2014

PROGRESSIVE DERECHO DEVELOPING ACROSS FAR WESTERN KANSAS
WHICH WILL IMPACT PORTIONS OF CENTRAL AND SOUTH CENTRAL
KANSAS EARLY THIS MORNING. RADAR TRENDS SUGGEST THE HRRR
AND RAP ARE TOO FAR NORTH WITH THE TRACK WHICH SUGGESTS
IMPACT AS FAR SOUTH AS THE WICHITA METRO LOOKS REASONABLE
WITH SOUTHERN EXTENT OF WATCH 226. DESTRUCTIVE WINDS IN
EXCESS OF 75 MPH WINDS ARE EXPECTED WITH THE MESO/BOWING
SEGMENT. WIND DRIVEN HAIL IS POSSIBLE...HOWEVER HAIL SIZE
IS MORE LIKELY TO BE GOLF BALL OR LESS...THOUGH COULD
STILL RESULT IN AREAS OF SIGNIFICANT DAMAGE IF COINCIDENT
WITH SWATH OF STRONG WINDS. LOCALLY HEAVY RAINFALL COULD
PRECEDE THE MAIN CONVECTIVE WIND STORM...ALONG THE WARM
ADVECTION FEEDER ARM OF CONVECTION WHICH HAS DEVELOPED
ACROSS CENTRAL KANSAS. THE MESOSCALE COMPLEX WILL MOVE
QUICKLY INTO EAST CENTRAL AND SOUTHEAST KANSAS BY MID TO
LATE MORNING. EXPECT SOME SUBSIDENCE IN THE WAKE OF THIS
SYSTEM INTO THE AFTERNOON...MAINLY ACROSS CENTRAL KANSAS.
LATEST SHORT TERM MODELS AND IMPLICATIONS OF THE MESOSCALE
OUTFLOW LATER TODAY...SUGGEST THE BETTER CHANCES FOR
CONVECTION THIS EVENING AND TONIGHT MAY RESIDE CLOSER TO
THE OKLAHOMA BORDER OR INTO FAR NORTHERN OKLAHOMA.

A MORE DISCERNIBLE SHORTWAVE ALOFT IS EXPECTED TO MOVE
ACROSS THE CENTRAL PLAINS AGAIN ON FRIDAY NIGHT...WHICH
SHOULD SUPPORT ANOTHER LARGER SCALE MESO-CONVECTIVE
SYSTEM THAT WILL IMPACT MUCH OF THE FORECAST AREA WITH
SEVERE WEATHER AND ALSO HEAVY RAINFALL.

THE REMAINDER OF THE WEEKEND LOOKS VERY ACTIVE WITH
EPISODAL SEVERE WEATHER AND HEAVY RAINFALL...THOUGH DAILY
TRENDS ON PLACEMENT AND MODE WILL REMAIN SOMEWHAT
CHALLENGING DUE TO MESOSCALE INFLUENCES IN THE PRECEDING
12 TO 24 HOURS.

DARMOFAL

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 246 AM CDT THU JUN 5 2014

LITTLE IF ANY ADJUSTMENT TO THE OUTER PERIODS WITH THIS
FORECAST UPDATE DUE TO HIGHER IMPACT AND FOCUS ON SHORT TERM
WEATHER.

KED

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 545 AM CDT THU JUN 5 2014

CLUSTER OF PROGRESSIVE SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS WILL CONTINUE TO MOVE EAST-SOUTHEAST FROM
CENTRAL INTO SOUTHEAST KANSAS THIS MORNING. SHOWERS AND
STORMS MAY FESTER ACROSS SOUTHEAST KANSAS INTO MIDDAY
HOWEVER THE SEVERE RISK WILL DIMINISH BY EARLY AFTERNOON.
AREAS OF MVFR CIGS MAY PERSIST FOR A TIME IN THE WAKE OF
THIS COMPLEX OF STORMS WITH VERY CHAOTIC AND VARIABLE WINDS.
CHANCES FOR RENEWED CONVECTION IS POSSIBLE LATE TODAY OR
INTO TONIGHT...THOUGH COVERAGE AND INTENSITY IS NOT
EXPECTED TO BE AS GREAT.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    86  69  83  68 /  70  60  50  80
HUTCHINSON      84  67  82  67 /  80  60  40  80
NEWTON          82  67  81  66 /  90  60  40  80
ELDORADO        82  67  80  67 /  80  60  50  80
WINFIELD-KWLD   87  69  83  69 /  60  60  50  80
RUSSELL         82  64  82  65 /  80  40  30  70
GREAT BEND      83  65  82  65 /  80  60  40  80
SALINA          82  66  82  66 /  80  30  30  80
MCPHERSON       83  66  81  66 /  90  50  40  80
COFFEYVILLE     85  69  82  69 /  60  60  60  70
CHANUTE         81  68  81  67 /  70  60  50  70
IOLA            80  67  80  67 /  80  60  50  70
PARSONS-KPPF    84  68  82  68 /  70  60  60  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 5, 4:28 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
428 AM CDT THU JUN 5 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
428 AM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS CENTRAL
AND PORTIONS OF SOUTH CENTRAL KANSAS EARLY THIS MORNING. THESE
STORMS WILL BE CAPABLE OF DESTRUCTIVE WINDS IN EXCESS OF 70 MPH
AND LARGE HAIL UP TO TENNIS BALL SIZE. WIND DRIVEN LARGE HAIL IS
POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED...ESPECIALLY
ALONG AND NORTH OF HIGHWAY 50 THIS MORNING.

CHANCES FOR THUNDERSTORMS WILL CONTINUE LATER TODAY AND INTO
TONIGHT. A RISK FOR SEVERE STORMS AND HEAVY RAINFALL WILL EXIST
MAINLY ACROSS SOUTHEAST KANSAS AND NEAR THE OKLAHOMA BORDER IN
SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AND
THROUGH THE WEEKEND. THE BETTER LIKELIHOOD WILL BE DURING THE
EVENING AND OVERNIGHT HOURS...WHEN COMPLEXES OF THUNDERSTORMS
ARE EXPECTED TO MOVE EASTWARD ACROSS THE AREA. A RISK FOR SEVERE
STORMS AND HEAVY RAINFALL WILL REMAIN IN THE FORECAST THROUGH AT
LEAST SATURDAY NIGHT. CHECK LATER OUTLOOKS FOR MORE SPECIFIC
DETAILS ON THE DAILY SEVERE WEATHER RISKS.

CHANCES FOR THUNDERSTORMS WILL DECREASE BY EARLY NEXT WEEK BUT
CONTINUE TO LINGER ACROSS MUCH OF THE AREA. IT IS TOO EARLY TO
SPECULATE ON THE RISK FOR ORGANIZED SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED UNTIL MID-MORNING FOR
LOCATIONS ALONG AND WEST OF A SALINA TO WICHITA LINE. SPOTTER
ACTIVATION IS ALSO POSSIBLE LATER TODAY OR EARLY TONIGHT ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, Jun 5, 6:57 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
657 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND GST     1 S INMAN               38.21N 97.77W
06/05/2014  E70 MPH          MCPHERSON          KS   PUBLIC

            TIME IS ESTIMATED FROM RADAR.

&&

VJP
Local storm report, Jun 5, 6:59 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     NON-TSTM WND GST ELLSWORTH               38.74N 98.23W
06/05/2014  E80 MPH          ELLSWORTH          KS   TRAINED SPOTTER

            NON THUNDERSTORM WIND GUSTS ESTIMATED AT 80-90 MPH

&&

MWM
Local storm report, Jun 5, 7:01 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
701 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     HAIL             BURDEN                  37.31N 96.75W
06/05/2014  E0.88 INCH       COWLEY             KS   TRAINED SPOTTER

&&

VJP
Local storm report, Jun 5, 7:06 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     HAIL             2 S HAYSVILLE           37.54N 97.35W
06/05/2014  E1.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

VJP
Local storm report, Jun 5, 7:10 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
710 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       HILLSBORO               38.35N 97.20W
06/05/2014  M2.53 INCH       MARION             KS   CO-OP OBSERVER

0630 AM     HEAVY RAIN       MCPHERSON               38.37N 97.66W
06/05/2014  M2.62 INCH       MCPHERSON          KS   CO-OP OBSERVER

&&

VJP
Local storm report, Jun 5, 7:16 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
716 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     HEAVY RAIN       3 N LEON                37.74N 96.78W
06/05/2014  M1.25 INCH       BUTLER             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 1.25 INCHES OF RAIN IN 40
            MINUTES.

0715 AM     TSTM WND GST     EUREKA                  37.82N 96.29W
06/05/2014  E60.00 MPH       GREENWOOD          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH AND DIME
            SIZED HAIL.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:47 PM CDTSpecial Weather StatementICTLabette58 min
Jun 5, 2:34 AM CDTSpecial Weather StatementICTBarton41 min
Jun 5, 3:15 AM CDTSpecial Weather StatementICTBarton45 min
Jun 5, 3:34 AM CDTSevere Thunderstorm WarningICTBarton, Rice56 min
Jun 5, 3:40 AM CDTSpecial Weather StatementICTRussell50 min
Jun 5, 4:06 AM CDTSevere Thunderstorm WarningICTBarton, Russell54 min
Jun 5, 4:15 AM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice60 min
Jun 5, 4:25 AM CDTAreal Flood WarningICTBarton5 hr
Jun 5, 4:51 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Rice, Russell54 min
Jun 5, 4:52 AM CDTSevere Thunderstorm WarningICTMarion68 min
Jun 5, 4:59 AM CDTSevere Thunderstorm WarningICTHarvey61 min
Jun 5, 5:03 AM CDTSevere Thunderstorm WarningICTReno57 min
Jun 5, 5:04 AM CDTAreal Flood WarningICTRice5 hr
Jun 5, 5:07 AM CDTAreal Flood WarningICTMcPherson5 hr
Jun 5, 5:09 AM CDTSevere Thunderstorm WarningICTMcPherson51 min
Jun 5, 5:31 AM CDTSevere Thunderstorm WarningICTSaline59 min
Jun 5, 5:35 AM CDTSevere Thunderstorm WarningICTMcPherson44 min
Jun 5, 5:40 AM CDTSevere Thunderstorm WarningICTButler, Chase62 min
Jun 5, 5:42 AM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick58 min
Jun 5, 5:47 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Rice18 min
Jun 5, 5:56 AM CDTSevere Thunderstorm WarningICTMarion, Reno47 min
Jun 5, 6:08 AM CDTAreal Flood WarningICTMarion5 hr
Jun 5, 6:17 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sumner58 min
Jun 5, 6:19 AM CDTSevere Thunderstorm WarningICTChase, Greenwood56 min
Jun 5, 6:30 AM CDTSevere Thunderstorm WarningICTAllen, Woodson15 min
Jun 5, 6:45 AM CDTHigh Wind WarningICTChase, Ellsworth, Lincoln, McPherson, Marion, Russell and 1 more3 hr
Jun 5, 6:46 AM CDTSevere Thunderstorm WarningICTWilson, Woodson27 min
Jun 5, 6:48 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk57 min
Jun 5, 7:12 AM CDTSevere Thunderstorm WarningICTGreenwood48 min
Jun 5, 7:41 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk36 min
Jun 5, 7:45 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho60 min
Jun 5, 7:59 AM CDTAreal Flood WarningICTAllen, Elk, Greenwood, Labette, Neosho, Wilson and 1 more5 hr
Jun 5, 8:09 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson28 min
Jun 5, 8:39 AM CDTSevere Thunderstorm WarningICTLabette36 min
Jun 5, 9:44 AM CDTSpecial Weather StatementICTWilson31 min
Jun 5, 12:47 PM CDTAreal Flood WarningICTAllen, Greenwood, Wilson, Woodson5 hr
Jun 5, 3:32 PM CDTRiver Flood WarningICTLabette, Neosho39 hr
Jun 5, 3:32 PM CDTRiver Flood WarningICTCherokee, Labette57 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.